Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Mar 22, 2025, 2:55 PM PDT for 6 counties in California. It took effect at Mar 23, 2025, 8:00 AM PDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2025, 2:55 PM PDT (21:55 UTC)
- In effect from
- Mar 23, 2025, 8:00 AM PDT
- Expired
- Mar 26, 2025, 11:00 AM PDT
- In force
- 3 days
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WHUS46 KMTR 222155 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 255 PM PDT Sat Mar 22 2025 CAZ006-505-509-529-530-230600- /O.NEW.KMTR.BH.S.0007.250323T1500Z-250326T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 255 PM PDT Sat Mar 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY EVENING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...Pacific Coast beaches. * WHEN...8 AM PDT Sunday through 11 PM PDT Tuesday. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Never turn your back on the ocean! && $$ Sarment
11 follow-up statements
461 WHUS46 KMTR 230554 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1054 PM PDT Sat Mar 22 2025 CAZ006-505-509-529-530-231400- /O.CON.KMTR.BH.S.0007.250323T1500Z-250326T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1054 PM PDT Sat Mar 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM PDT SUNDAY THROUGH TUESDAY EVENING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...Pacific Coast beaches. * WHEN...8 AM PDT Sunday through 11 PM PDT Tuesday. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Never turn your back on the ocean! && $$
724 WHUS46 KMTR 231334 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 634 AM PDT Sun Mar 23 2025 CAZ006-505-509-529-530-232145- /O.CON.KMTR.BH.S.0007.250323T1500Z-250326T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 634 AM PDT Sun Mar 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...Pacific Coast beaches. * WHEN...8 AM PDT Sunday through 11 PM PDT Tuesday. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Never turn your back on the ocean! && $$
425 WHUS46 KMTR 232109 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 209 PM PDT Sun Mar 23 2025 CAZ006-505-509-529-530-241300- /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 209 PM PDT Sun Mar 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...Pacific Coast beaches. * WHEN...Through 11 PM PDT Tuesday. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Never turn your back on the ocean! && $$ Sarment
987 WHUS46 KMTR 241209 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 509 AM PDT Mon Mar 24 2025 CAZ006-505-509-529-530-242300- /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 509 AM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through Tuesday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
092 WHUS46 KMTR 241954 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1254 PM PDT Mon Mar 24 2025 CAZ006-505-509-529-530-250530- /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1254 PM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through Tuesday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
099 WHUS46 KMTR 250342 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 842 PM PDT Mon Mar 24 2025 CAZ006-505-509-529-530-251200- /O.EXT.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 842 PM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through Wednesday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
385 WHUS46 KMTR 251111 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 411 AM PDT Tue Mar 25 2025 CAZ006-505-509-529-530-252300- /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 411 AM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through Wednesday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
976 WHUS46 KMTR 251941 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1241 PM PDT Tue Mar 25 2025 CAZ006-505-509-529-530-260500- /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1241 PM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...Through Wednesday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
771 WHUS46 KMTR 260404 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 904 PM PDT Tue Mar 25 2025 CAZ006-505-509-529-530-261800- /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 904 PM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...A moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...Through Wednesday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
276 WHUS46 KMTR 261034 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 334 AM PDT Wed Mar 26 2025 CAZ006-505-509-530-261845- /O.NEW.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/ /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 334 AM PDT Wed Mar 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT FRIDAY... * WHAT...For the Beach Hazards Statement, a moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. For the High Surf Advisory, long period very high northwest swell will result in large breaking waves between 25 to 30 feet on north and west facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...For the Beach Hazards Statement, until 11 AM PDT this morning. For the High Surf Advisory, from 5 AM Thursday to 11 AM PDT Friday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ529-261845- /O.NEW.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/ /O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ Northern Monterey Bay- 334 AM PDT Wed Mar 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...For the first Beach Hazards Statement, a moderate period northwesterly swell will result in an increased risk for sneaker waves and rip currents. For the second Beach Hazards Statement, long period high northwesterly swell will result in breaking waves between 15 to 20 feet along favored break points. * WHERE...Northern Monterey Bay. * WHEN...For the first Beach Hazards Statement, until 11 AM PDT this morning. For the second Beach Hazards Statement, from late tonight through Friday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
776 WHUS46 KMTR 261734 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1034 AM PDT Wed Mar 26 2025 CAZ006-505-509-530-270500- /O.EXP.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ /O.CON.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 1034 AM PDT Wed Mar 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT FRIDAY... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS MORNING... * WHAT...Long period very high northwest swell will result in large breaking waves between 25 to 30 feet on north and west facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...From 5 AM Thursday to 11 AM PDT Friday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ529-270500- /O.EXP.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/ /O.CON.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/ Northern Monterey Bay- 1034 AM PDT Wed Mar 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS MORNING... * WHAT...Long period high northwesterly swell will result in breaking waves between 15 to 20 feet along favored break points. * WHERE...Northern Monterey Bay. * WHEN...From late tonight through Friday morning. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. These waves can suddenly knock people off their feet and quickly pull them into the cold ocean waters, where currents will be stronger than normal. These waves can also carry driftwood logs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 22, 1:06 PM PDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 22, 1:06 PM PDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
106 PM PDT Sat Mar 22 2025
...New SYNOPSIS, SHORT TERM, LONG TERM...
.SYNOPSIS...
Issued at 1202 PM PDT Sat Mar 22 2025
A warming trend begins Sunday, with temperatures climbing as much
as 20 degrees above normal from Monday - Tuesday. A weak
disturbance will bring cooler weather and some light rain later in
the week.
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 1202 PM PDT Sat Mar 22 2025
We were a little surprised by the Cazadareo S-band profiler this
morning, which showed rain reaching the ground around 10 AM - 12
PM. KMUX shows decent returns in Sonoma County, and the Santa Rosa
airport was reporting light rain as of 1153 AM. While there isn't
much support in the model guidance, this light rain makes sense
when considering the very high moisture discovered on the 12Z
sounding (0.98" PW), combined with the short wave trough
currently moving through the Bay Area. The radar shows this rain
is losing organization with decreasing latitude, but we will
probably still get some a few drops south of the Golden Gate and
in the East Bay this afternoon. Even the more organized rain in
the North Bay is more of a novelty, with very little, if any
accumulation expected. Through the afternoon and evening, the
trough will move inland. This will kick off a period of ridge
building that will last through Sunday. That means we'll have
decreasing cloud cover overnight and a beautiful, warm day on
Sunday. Albeit with some moderate wind along the coast.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 1202 PM PDT Sat Mar 22 2025
By Monday morning, there's high confidence that the 850 mb
temperature will climb to around 15C, or roughly the 95th
percentile for this time of year. At the same time, the ridge axis
will move inland, allowing offshore winds to develop. The warm
air mass, combined with adiabatic heating from downslope flow,
could help some coastal sites challenge daily max temperature
records on Monday and Tuesday. Most areas are expected to be in
the upper 70s to mid 80s from Monday-Tuesday, and the forecast has
slowly been trending warmer. The SFO-WMC gradient is expected to
drop to around -5 mb, which will keep the offshore winds gentle.
In fact, the synoptic forcing may be overpowered by a sea breeze
in the afternoon, especially along the immediate coast. If you're
going to the beach, beware of the cold water (low to mid-50s),
sneaker wave risk, and don't forget to bring a light jacket, as
the sea breeze wind shift could bring a chill in the afternoon.
Overnight temperatures will drop into the upper 40s or low 50s, so
it's a good idea to open the windows at night for those without
air conditioning.
By Wednesday we will start to get some SW flow on the southern
periphery of a storm targeting the Pacific Northwest. This will be
followed by a fast-moving shortwave late Thursday or early Friday.
These disturbances will increase cloud cover, cool things off,
and bring some light rain and moderate wind to the Bay Area
through Thursday. In the extended range, the ensembles are
sticking to a potential atmospheric river which could stall and bring
significant rain from 3/31-4/2. Uncertainty remains high with
timing, intensity, targeted location, and impacts, but the trend
has added a bit of confidence that something notable will happen.
Be sure to stay tuned to the forecast as information will become
more clear as we get closer to the event.
&&
.AVIATION...
(18Z TAFS)
Issued at 1044 AM PDT Sat Mar 22 2025
Mixed bag of conditions today depending on where you are. A
transient shortwave trough is kicking off light showers and
increased cloudiness invof North Bay terminals. Added VCSH to
account for these light, brief showers. Bay Area terminals can
expect some increased cloudiness as this wave moves through as
well, but shower activity is less certain further south.
Currently expecting most terminals to clear to VFR this afternoon,
but still remain under mixed skies with mid/high level clouds.
Conditions look to improve overnight with a drying trend and skies
clearing out.
Vicinity of SFO...MVFR cigs this morning will likely give way to
VFR mixed skies this afternoon, but the degree of impact from the
aforementioned trough is uncertain. Very slight chance that KSFO
holds on the MVFR cigs through the 20Z hour. Will continue to
monitor for adjustments and the need for VCSH. Some patchy cigs
building back in tonight with high confidence of VFR through much
of Sunday.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Mostly clear conditions today as VFR
prevails through this evening. Not expecting the aforementioned
showers to make it this far south. However, there is a better
chance for MVFR/IFR cigs invof Monterey Bay overnight tonight into
Sunday morning.
&&
.MARINE...
(Today through Thursday)
Issued at 1044 AM PDT Sat Mar 22 2025
The gradient between subtropical high pressure over the NE Pacific
and low pressure near the CA/AZ border is supporting a fresh NW
breeze in the southern waters and a gentle NW breeze in the
northern waters. As this gradient tightens over the next 24 hours,
the fresh breeze will expand throughout the coastal waters and
persist through Monday. Moderate seas will build to very rough by
Thursday due westerly swell from a strong offshore gale.
&&
.BEACHES...
Issued at 450 AM PDT Sat Mar 22 2025
Long period swell will arrive as early as Sunday morning,
bringing an increased risk for sneaker waves through Tuesday.
While the swell height will remain moderate (below 10 feet), the
dominant period will exceed 15 seconds from the NW. These
conditions make sneaker waves more likely. Sneaker waves get their
name because the unexpectedly run farther up the beach than
normal. With warm weather and good surfing conditions, the
exposure to this hazard will likely be higher than normal with
more people expected at the beach. The most important thing is to
be aware of this hazard and to never turn your back on the ocean.
&&
.CLIMATE...
Issued at 410 PM PDT Fri Mar 21 2025
Record high temperatures at the long term stations for March 24th
and 25th.
Station March 24th March 25th
Santa Rosa 91F in 1926 88F in 1952
Kentfield 88F in 1926 84F in 1997, 1930
Napa 86F in 1926 85F in 1988, 1970
Richmond 78F in 1951 83F in 1952
Livermore 82F in 2022, 2014 82F in 1997
San Francisco 82F in 1926 83F in 1952
SFO Airport 78F in 1970 85F in 1952
Redwood City 83F in 1970 84F in 1952
Half Moon Bay 73F in 1941 72F in 1969, 1947
Oakland downtown 75F in 1997 80F in 1988
San Jose 84F in 1926 84F in 1930
Salinas Airport 84F in 1951 85F in 1988
King City 87F in 1951 87F in 1988, 1930
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 9 PM PDT this evening for Mry Bay-
Pigeon Pt to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-
Pt Reyes to Pigeon Pt 0-10 nm.
Small Craft Advisory until 3 AM PDT Sunday for Pt Pinos to Pt
Piedras Blancas 0-10 nm.
Small Craft Advisory from 9 PM this evening to 9 AM PDT Sunday
for Pt Arena to Pt Reyes 10-60 NM.
&&
SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...Behringer
MARINE...Flynn
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:43 PM PDT | Small Craft Advisory | MTR | 30 hr |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.